MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1500
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the connecting tube, used in conjunction with multiple reprocessors, was cracked which led to multiple inadequately cleaned scopes to be used in approximately 20 upper gastrointestinal diagnostic examinations.The connecting tube was inspected before use; however, no damage was noticed.Later in the day, prior to examinations, damage of the connecting tube was noted.All affected scopes used in the morning were cleaned again, using spare cleaning tubes.The procedures were completed with no reports of patient harm.Additional information regarding the status of the patients post examination has been requested.
 
Additional Manufacturer Narrative
The device was scrapped and therefore will not be returned to olympus for evaluation.With respect to cleaning of the device, the customer provided the following information: alcohol was not used to clean the tube but was wiped until dry and stored straight without bending with other tubes in a container lined with a towel.With respect to usage of the device, the customer provided the following information: installation of the tube was performed with no load applied.The tube was removed without any load being placed on it and the scope was replaced between inspections with the tube attached to the main body.The scope was slid back with the mounting side of the tube upward so that the tube does not get in the way when inserting and removing the scope.The investigation is ongoing and follow up with the user facility is currently being performed.This medical device report (mdr) is related to multiple events which are in the process of initial submission.The mfr numbers for these complaints are unavailable at this time.The mfr numbers will be documented in the supplemental report to provide traceability to the related events, upon completion of the investigation.E1/establishment name: (b)(6) hospital(documented here due to character limitation in respective field).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information provided by the end-user regarding the reportable event description.Refer to the b5 field.This mdr is related to the following mfr report #s: 9610595-2024-01728 9610595-2024-01991 9610595-2024-01989 9610595-2024-01990 9610595-2024-02038 9610595-2024-02037 9610595-2024-02061 9610595-2024-02072 9610595-2024-02103 9610595-2024-02071 9610595-2024-02068 9610595-2024-02065 9610595-2024-02097 9610595-2024-02063.
 
Event or Problem Description
The end-user facility has provided additional information stating that a total of 10 patients were impacted by the inadequately reprocessed endoscopes; not the originally reported 20.None of these 10 patients experienced any adverse health effects from use of the inadequately cleaned endoscopes.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record could not be performed as the serial/lot number of the device was not provided.Based on the results of the investigation, it is possible that stress may have been applied (through attaching scopes or while assembling), the connecting tube may have encountered something sharp or, the connecting tube deteriorated over time.However, the specific cause of the damage could not be determined.The issue can be detected/prevented by following the instructions provided in: operation manual for maj-1500, chapter 7 preparation and inspection.Warning - over time, the connecting tube will deteriorate because it is subject to wear with each use.If any of the following are found with the connecting tube, do not use it and replace it with a new one.Connecting a defective tube could prevent the effectiveness of the cleaning and high-level disinfection process.Visually inspect the connecting tube to ensure that there are no cracks, breaks, rips, scratches, attached debris, or other irregularities.Operation manual for oer-5, chapter 3 inspection before use, 3.4 inspecting the connecting tubes and leak test air tube.Before using the equipment, always check that there is no irregularity regarding the following points on the connecting tubes and leak test air tube.All tubes should be free of cracks, breaks, fissures, scratches, or stains.There should be no cracks in the lock levers of connecting tube connectors.There should be no bends or breaks in the pin of connecting tube connector.The tube should not be easy to disconnect once connected.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is presumed that the user did not notice the broken connecting tube during the pre-use check, implementing the reprocessing for the scope.Olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18589286
Report Number9610595-2024-01728
Device Sequence Number7049949
Product Code FEB
UDI-Device Identifier04953170233937
UDI-Public04953170233937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/02/2024
02/13/2024
04/16/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/09/2024
02/19/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-1200N GASTROINTESTINAL SCOPE; GIF-EZ1500 GASTROINTESTINAL SCOPE; GIF-H290 GASTROINTESTINAL SCOPE; GIF-HQ290 GASTROINTESTINAL SCOPE; OER-5 ENDOSCOPE PREPROCESSORS
Patient SexUnknown